Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 71, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 25, 2005, 7:37 PM CDT for Johnston County, Murray County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2005, 7:37 PM CDT (00:37 UTC)
- Expired
- Apr 25, 2005, 8:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Johnston County, OK, Murray County, OK
The radar
The Norman radar (KTLX), 106 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 25, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 260037 SVROUN OKC069-099-260115- /O.NEW.KOUN.SV.W.0071.050426T0037Z-050426T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 737 PM CDT MON APR 25 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSTON COUNTY IN SOUTHEAST OKLAHOMA EASTERN MURRAY COUNTY IN SOUTHERN OKLAHOMA * UNTIL 815 PM CDT * AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF MILL CREEK...MOVING EAST NORTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BROMIDE...CONNERVILLE...MILL CREEK AND PONTOTOC HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 60 MPH ARE LIKELY. LAT...LON 3450 9703 3435 9701 3439 9649 3452 9657 $$ 30
2 follow-up statements
000 WWUS54 KOUN 260055 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 754 PM CDT MON APR 25 2005 OKC069-099-260115- /O.CON.KOUN.SV.W.0071.000000T0000Z-050426T0115Z/ MURRAY OK-JOHNSTON OK- 754 PM CDT MON APR 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM CDT FOR JOHNSTON AND MURRAY COUNTIES... AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES NORTH OF MILL CREEK...MOVING NORTHEAST AT 25 MPH. ANOTHER STRONG TO SEVERE THUNDERSTORM WAS LOCATED NEAR DRAKE. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS AND 60 MPH WINDS. * LOCATIONS IN THE WARNING INCLUDE BROMIDE...CONNERVILLE...MILL CREEK AND PONTOTOC LAT...LON 3450 9703 3435 9701 3439 9649 3452 9657 $$ 30
000 WWUS54 KOUN 260114 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 813 PM CDT MON APR 25 2005 OKC069-099-260123- /O.EXP.KOUN.SV.W.0071.000000T0000Z-050426T0115Z/ MURRAY OK-JOHNSTON OK- 813 PM CDT MON APR 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR JOHNSTON AND MURRAY COUNTIES EXPIRES AT 815 PM CDT... THE STORM THAT PROMPTED THE WARNING FOR JOHNSTON AND MURRAY COUNTIES HAS WEAKENED AND THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3450 9703 3435 9701 3439 9649 3452 9657 $$ 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:56 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Apr 25, 2:56 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 256 PM CDT MON APR 25 2005 .DISCUSSION... COLD MID LEVEL CIRCULATION MAKING ITS WAY EAST ACROSS THE AREA THIS EVENING... ALONG WITH SFC COLD FRONT AND DEVELOPING DRY LINE WILL MAKE FOR SOME INTERESTING WEATHER THIS EVENING. EXPECT MOST OF THE ACTIVITY TO BE EAST OF THE AREA BY MIDNIGHT WITH ANOTHER COOL SFC HIGH SETTLING SOUTH ACROSS THE PLAINS. BREEZY AND COOL START TO THE DAY ON TUESDAY WITH BELOW NORMAL TEMPS ONCE AGAIN. GRADUAL WARMING TREND EXPECTED ACROSS MUCH OF THE AREA... WITH EXCEPTION BEING AREAS NORTH OF FRONTAL BOUNDARY... WHICH WILL BE WAFFLING ACROSS AREA FOR THE SECOND HALF OF THE WEEK INTO THE WEEKEND. WILL KEEP LOW POPS ACROSS THE NORTH BEGINNING WED NIGHT THROUGH END OF THE WEEK NEAR AND NORTH OF EXPECTED FRONTAL POSITION. SLIGHTLY BETTER CHANCES BY FIRST PART OF WEEKEND AS STRONGER WAVE MOVES ACROSS PUSHING FRONT SOUTH OF THE AREA. THIS WILL DRY THINGS OUT AND ONCE AGAIN BRING COOLER THAN NORMAL TEMPS TO THE SOUTHERN PLAINS FOR THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 43 70 45 73 / 40 10 0 0 HOBART OK 43 71 44 75 / 30 10 0 0 WICHITA FALLS TX 47 73 47 79 / 30 10 0 0 GAGE OK 37 70 38 71 / 20 10 0 0 PONCA CITY OK 42 68 41 70 / 60 10 0 0 DURANT OK 49 71 48 78 / 80 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/30
Hazardous weather outlook, Apr 25, 6:41 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
641 PM CDT MON APR 25 2005
OKZ004>048-050>052-TXZ083>090-261200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS PARTS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM WAURIKA TO PAULS VALLEY
TO SEMINOLE.
TIMING...
SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE LATE EVENING HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD CONTINUE TO PLAN FOR SEVERE WEATHER OPERATIONS
THROUGH LATE EVENING.
DISCUSSION...
DETAILS ON THE DEVELOPMENT...POSITION AND MOVEMENT OF KEY WEATHER
FEATURES WILL BE CONTAINED IN THE LATEST REGIONAL WEATHER DISCUSSION
ISSUED BY NWS NORMAN...AND IN GRAPHICS AVAILABLE ON OUR WEBSITE AT
WEATHER.GOV/NORMAN.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...25 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE IN THE WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700
AM TUESDAY MORNING.
24In the hours before
Special weather statement, Apr 25, 6:42 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 642 PM CDT MON APR 25 2005 OKZ018>020-023>030-038-044-260045- CADDO OK-CANADIAN OK-CLEVELAND OK-COMANCHE OK-COTTON OK-GRADY OK-KINGFISHER OK-LINCOLN OK-LOGAN OK-MCCLAIN OK-OKLAHOMA OK-PAYNE OK-POTTAWATOMIE OK- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 201 FOR THE FOLLOWING AREAS IN OKLAHOMA THIS CANCELS 13 COUNTIES IN CENTRAL OKLAHOMA CANADIAN CLEVELAND GRADY KINGFISHER LINCOLN LOGAN MCCLAIN OKLAHOMA PAYNE POTTAWATOMIE IN SOUTHWEST OKLAHOMA CADDO COMANCHE COTTON THIS INCLUDES THE CITIES OF...ANADARKO...NORMAN...MOORE... OKLAHOMA CITY...PURCELL...CHANDLER...GUTHRIE...SHAWNEE...LAWTON... CHICKASHA...KINGFISHER...YUKON...EL RENO...MUSTANG... STILLWATER AND WALTERS. OKZ031>032-039>043-045>048-050>052-260100- ATOKA OK-BRYAN OK-CARTER OK-COAL OK-GARVIN OK-HUGHES OK-JEFFERSON OK- JOHNSTON OK-LOVE OK-MARSHALL OK-MURRAY OK-PONTOTOC OK-SEMINOLE OK-STEPHENS OK- SEVERE THUNDERSTORM WATCH NUMBER 201 REMAINS VALID UNTIL 8 PM CDT FOR THE FOLLOWING AREAS IN OKLAHOMA THIS WATCH INCLUDES 14 COUNTIES IN EAST CENTRAL OKLAHOMA PONTOTOC SEMINOLE IN SOUTHEAST OKLAHOMA ATOKA BRYAN COAL HUGHES JOHNSTON MARSHALL IN SOUTHERN OKLAHOMA CARTER GARVIN JEFFERSON LOVE MURRAY STEPHENS THIS INCLUDES THE CITIES OF...MADILL...SEMINOLE...DUNCAN... SULPHUR...TISHOMINGO...PAULS VALLEY...WAURIKA...COALGATE... ATOKA...MARIETTA...ADA...HOLDENVILLE...ARDMORE AND DURANT.
Special weather statement, Apr 25, 6:46 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 646 PM CDT MON APR 25 2005 OKZ046-260000- CARTER OK- 646 PM CDT MON APR 25 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF WILSON AT 646 PM CDT...MOVING EAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 30
Special weather statement, Apr 25, 6:56 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 656 PM CDT MON APR 25 2005 OKZ050-260015- LOVE OK- 656 PM CDT MON APR 25 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER LEON AT 656 PM CDT...MOVING EAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 30
Local storm report, Apr 25, 7:03 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
703 PM CDT MON APR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 3 NW LONE GROVE 34.21N 97.30W
04/25/2005 1.00 INCH CARTER OK EMERGENCY MNGR
&&
TY/JSLocal storm report, Apr 25, 7:09 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
709 PM CDT MON APR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 5 N LONE GROVE 34.25N 97.26W
04/25/2005 0.88 INCH CARTER OK EMERGENCY MNGR
&&
TY/JSSpecial weather statement, Apr 25, 7:24 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 724 PM CDT MON APR 25 2005 OKZ041-260045- MURRAY OK- 724 PM CDT MON APR 25 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MURRAY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF LAKE OF THE ARBUCKLES AT 724 PM CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 17 min |
| Apr 25, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.